Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 112, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 3:43 PM CDT for Montgomery County, Alabama. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 14, 2007, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:28 PM CDT | TSTM WND GST 60 | 12 Se Montgomery, AL | ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:26 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 142044
TORBMX
ALC101-142145-
/O.NEW.KBMX.TO.W.0112.070414T2043Z-070414T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
MEADVILLE...OR ABOUT 22 MILES NORTH OF LUVERNE...MOVING NORTHEAST
AT 25 MPH.
* THE TORNADO WILL BE NEAR...
MEADVILLE BY 410 PM CDT...
8 MILES SOUTHEAST OF PIKE ROAD BY 430 PM CDT...
6 MILES SOUTHEAST OF CECIL BY 440 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THIS TORNADO WARNING EXPANDS THE PREVIOUS TORNADO WARNING TO INCLUDE
ALL OF MONTGOMERY COUNTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3209 8640 3206 8639 3206 8630 3199 8629
3209 8600 3235 8600
$$
611 follow-up statement
000
WWUS54 KBMX 142107
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT SAT APR 14 2007
ALC101-142145-
/O.CON.KBMX.TO.W.0112.000000T0000Z-070414T2145Z/
MONTGOMERY AL-
406 PM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
MONTGOMERY COUNTY...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
MEADVILLE...OR ABOUT 16 MILES SOUTH OF MONTGOMERY...MOVING NORTHEAST
AT 35 MPH. ANOTHER POTENTIAL TORNADO WAS LOCATED NEAR MEADVILLE...
MOVING NORTHEAST AROUND 35 MPH.
THE TORNADOES WILL BE NEAR...
PIKE ROAD BY 420 PM CDT...
CECIL BY 430 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3243 8612 3217 8628 3200 8622 3209 8600
3233 8599
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:08 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 14, 3:08 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SAT APR 14 2007 .SHORT TERM...(TONIGHT - MONDAY NIGHT) THUNDERSTORMS CONTINUE ACROSS CENTRAL ALABAMA WITH THE SEVERE THREAT REMAINING ACROSS THE FAR SOUTHERN COUNTIES OF THE CWA AT THIS TIME. DEW POINTS HAVE INCREASED ACROSS NORTH CENTRAL ALABAMA AS SOUTHERLY WINDS HAVE OCCASIONALLY PICKED UP TO NEAR 20KTS. WITH THE THUNDERSTORM COMPLEX ACROSS THE SOUTH CONTINUING TO TAP THE DEEPER MOISTURE...CHANCES FOR SEVERE WEATHER FARTHER NORTH APPEAR VERY LIMITED AT THIS TIME. THE UPPER TROUGH ASSOCIATED WITH THIS STORM SYSTEM WILL PUSH THROUGH THE AREA TONIGHT BRINGING IN STRONG NORTHWEST FLOW ALOFT. TEMPERATURES BEHIND THE SURFACE FRONT ARE SHARPLY COLDER WITH MANY AREAS UPSTREAM REMAINING IN THE 40S TODAY. WE WILL GET ANOTHER TASTE OF WINTER WITH HIGHS STRUGGLING INTO THE LOWER 50S SUNDAY ACROSS THE NORTH...WITH MID AND UPPER 50S SOUTH. THESE TEMPERATURES ARE MUCH MORE REPRESENTATIVE OF JANUARY THAN MID APRIL. THE COLDEST NIGHT WILL BE SUNDAY NIGHT/MONDAY MORNING WHEN WIDESPREAD 30S ARE EXPECTED. ITS POSSIBLE THAT SOME OF THE COLDER LOCATIONS COULD BRIEFLY TOUCH FREEZING. MID 60S TO LOW 70S FOR HIGHS MONDAY. .LONG TERM...(TUESDAY - SATURDAY) A SHORT WAVE EMBEDDED IN THE SOUTHERN STREAM FLOW WILL APPROACH THE AREA TUESDAY NIGHT. THIS SYSTEM IS SHOWN WELL BY THE GFS AND EUROPEAN. THERE DOESNT APPEAR MUCH OPPORTUNITY FOR RETURN FLOW TO DEVELOP SO THE GFS QPF AMOUNTS SEEM OVERDONE WITH THE HIGHEST POPS COMING IN THE SOUTHWEST. AFTER THIS SYSTEM...A SHORT WAVE RIDGE BUILDS IN KEEPING US DRY THROUGH SATURDAY. && .AVIATION...18Z TAF UPDATE. WILL BE MAKING SOME ADJUSTMENTS TO THE TAFS TO REDUCE SHRA AND TS WORDING ACROSS THE NORTH. SOME CHANGES TO CEILINGS WILL ALSO BE MADE...ALTHOUGH THERE IS A MUCH LOWER CLOUD DECK COMING IN FROM MISS BEHIND THE COLD FRONT AND MVFR CEILINGS ARE STILL EXPECTED THROUGH MOST OF THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 51 33 68 40 / 70 30 0 0 0 ANNISTON 47 52 35 67 43 / 70 30 0 0 0 BIRMINGHAM 45 53 36 68 46 / 60 20 0 0 0 TUSCALOOSA 46 57 37 70 46 / 50 20 0 0 0 CALERA 46 54 38 69 46 / 70 20 0 0 0 AUBURN 46 56 37 64 46 / 100 20 0 0 0 MONTGOMERY 52 59 37 73 45 / 90 20 0 0 0 TROY 49 57 34 68 44 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA UNTIL 9 PM TONIGHT. && 88
Hazardous weather outlook, Apr 14, 12:51 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT SAT APR 14 2007 ALZ011>015-017>050-151200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1251 PM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...MODERATE RISK OF SEVERE WEATHER SOUTH OF INTERSTATE 20... IT STILL APPEARS THE GREATEST THREAT OF SEVERE STORMS...INCLUDING THE POTENTIAL FOR TORNADOES...WILL BE SOUTH OF INTERSTATE 20 THROUGH 8 PM CDT THIS EVENING. NORTH OF INTERSTATE 20...THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. IN THE MODERATE RISK AREA...ISOLATED SUPERCELLS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING AHEAD OF A COLD FRONT. THE SUPERCELLS WILL BE PROVIDE THE HIGHEST RISK OF TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 14, 11:48 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1148 AM CDT SAT APR 14 2007 ALZ011-013>015-141730- FAYETTE-MARION-WALKER-WINSTON- 1148 AM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER...WINSTON AND MARION COUNTIES UNTIL 1230 PM CDT... AT 1147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM GUIN TO 5 MILES EAST OF WINFIELD TO 7 MILES SOUTH OF CARBON HILL...MOVING NORTHEAST AT 60 MPH. THE PRIMARY THREAT IS SMALL HAIL AND HEAVY RAINFALL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. IF OUTDOORS... GO INDOORS OR UNDER A SUBSTANTIAL BUILDING...OR SEEK SHELTER IN AN AUTOMOBILE. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH.
Local storm report, Apr 14, 11:57 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL VERNON 33.76N 88.11W
04/14/2007 E0.25 INCH LAMAR AL EMERGENCY MNGR
PEA SIZE HAIL WAS REPORTED IN VERNON.
&&
LINHARESLocal storm report, Apr 14, 3:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL HAYNEVILLE 32.18N 86.58W
04/14/2007 E0.88 INCH LOWNDES AL EMERGENCY MNGR
HAILS REPORTS FROM EMA IN THE CITY OF HAYNEVILLE
&&
SUNGERLocal storm report, Apr 14, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 13 W AUTAUGAVILLE 32.43N 86.88W
04/14/2007 DALLAS AL LAW ENFORCEMENT
TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
LINE. CALL FROM 911 VIA EMA
0330 PM NON-TSTM WND GST FORT DEPOSIT 31.99N 86.58W
04/14/2007 E45.00 MPH LOWNDES AL AMATEUR RADIO
REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:50 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Apr 14, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 25 min |
| Apr 14, 2:13 PM CDT | Tornado Warning | BMX | Lowndes | 62 min |
| Apr 14, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 63 min |
| Apr 14, 3:31 PM CDT | Tornado Warning | BMX | Montgomery | 44 min |
| Apr 14, 4:23 PM CDT | Tornado Warning | BMX | Bullock | 37 min |
| Apr 14, 4:36 PM CDT | Tornado Warning | BMX | Macon | 54 min |
| Apr 14, 4:39 PM CDT | Tornado Warning | BMX | Pike | 11 min |
| Apr 14, 4:56 PM CDT | Tornado Warning | BMX | Bullock | 34 min |
| Apr 14, 5:42 PM CDT | Tornado Warning | BMX | Pike | 33 min |
| Apr 14, 6:02 PM CDT | Tornado Warning | BMX | Bullock | 28 min |
| Apr 14, 6:14 PM CDT | Tornado Warning | BMX | Barbour | 46 min |
| Apr 14, 6:55 PM CDT | Tornado Warning | BMX | Russell | 35 min |
| Apr 14, 6:58 PM CDT | Tornado Warning | BMX | Barbour | 17 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.